MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 60P040
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the trachy tube was removed from the patient by their parent over the weekend.The patient was complaining of feeling like something was stuck in their throat.After removal, it was "apparent that the tube was faulty / had degraded.The many tears were easier to see on manipulating the tube without the introducer." the device was replaced with another trach tube.
 
Additional Manufacturer Narrative
B3: date of event, d4: lot number, expiration date and h4: manufacture date are unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Additional Manufacturer Narrative
Codes updated to reflect new information.
 
Event or Problem Description
Additional information: there was patient involvement.No patient harm or injury.Patient did report feeling like ?"something was stuck in their throat''.
 
Additional Manufacturer Narrative
Email is: regulatory.Responses@icumed.Com.Device evaluation: no product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.No lot number was provided, therefore no device history report (dhr) review could be performed.If the product is returned, the manufacturer will reopen this complaint for further investigation.

Brand Name
BIVONA NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17157994
Report Number3012307300-2023-06291
Device Sequence Number19806601
Product Code BTO
UDI-Device Identifier15021312005752
UDI-Public15021312005752
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number60P040
Device Catalogue Number60P040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer06/20/2023
12/12/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date06/23/2023
01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown